Texas, 2008Hail and Damaging Wind in Texas, June 18, 2008
June 18, 2008 · NWS HGX · 11 events in 3 counties and zones
Isolated pulse severe thunderstorms developed in the late afternoon and moved southward.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $213,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated pulse severe thunderstorms developed in the late afternoon and moved southward.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 18, 5:19 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 18, 5:19 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
619 PM CDT WED JUN 18 2008
.DISCUSSION...
A WEAK S/WV MOVING SOUTHEAST ACROSS EAST TEXAS COUPLED WITH
HEATING HAS TRIGGERED SHOWERS AND THUNDERSTORMS. COVERAGE IS
INCREASING OVER THE EASTERN HALF OF THE REGION. WILL RAISE POPS
GENERALLY EAST OF I-45 FOR THIS EVENING. ACTIVITY IS EXPECTED TO
WANE BY 900 PM. NEW ZONES ALREADY OUT. 43
&&
.PREV DISCUSSION... /ISSUED 236 PM CDT WED JUN 18 2008/
DISCUSSION...
RAPIDLY DECAYING WEAK MCS MOVING ACROSS EXTREME NE TX/SW AR WHILE
WEAKENING MCV FROM MCS THAT MOVED ACROSS W TX OVERNIGHT NOW
MOVING OVER THE MIDDLE RIO GRANDE PLAINS. CU DEVELOPMENT
INCREASING OVER WESTERN LOUISIANA WHERE MOISTURE RIDGE IS
APPARENT. PROFILERS INDICATE NORTHERLY FLOW FROM 850 MB AND ABOVE
ACROSS OUR REGION. ALTHOUGH WE MAY STILL GET SEABREEZE INITIATED
CONVECTIVE DEVELOPMENT LATER THIS AFTERNOON IT PROBABLY WILL NOT
SPREAD MUCH NORTH. IR LOOP INDICATE UPPER LEVEL ENERGY INITIATING
THUNDERSTORMS OVER EASTERN COLORADO. BOTH GFS AND NAM INDICATE
WEAK VORT ENERGY ASSOCIATED WITH THIS ACTIVITY MOVING SSE TO THE
LONE STAR STATE LATER TONIGHT AND INTO THURSDAY. WITH PERSISTENT
UPPER HIGH OVER NW OLD MEXICO AND SW CONUS...OUR REGION WILL
CONTINUE TO BE UNDER A NORTH TO NORTHWEST FLOW. CONSEQUENTLY UPPER
LEVEL IMPULSES TRAVERSING THE NORTHERN PERIPHERY OF THE HIGH MAY
AFFECT US. MCS DEVELOPMENT FROM THESE IMPULSES ARE NOT HANDLED
WELL BY MODELS. INTERESTINGLY GFS AND THE CANADIAN MODEL INDICATE
AN UPPER LEVEL IMPULSE MOVING TO OUR REGION LATE FRIDAY AND INTO
FRIDAY NIGHT. CONVECTIVE FEEDBACK APPARENTLY INDICATED BY GFS
MOVING TO OUR EASTERN ZONES ON SATURDAY. THE UPPER HIGH SHOWS
SIGNS OF WEAKENING LATE IN THE COMING WEEKEND AND INTO EARLY NEXT
WEEK BUT STRENGTHENING AGAIN BY MID WEEK. WE DO NOT SEE ANY
SIGNIFICANT TEMPERATURE/DEWPOINT CHANGE FOR THE NEXT SEVERAL DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 73 97 74 95 73 / 20 20 20 20 20
HOUSTON (IAH) 72 96 74 93 73 / 40 20 20 30 20
GALVESTON (GLS) 78 90 79 89 79 / 20 20 20 30 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...43
Hazardous weather outlook, Jun 18, 9:21 AM CST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1021 AM CDT WED JUN 18 2008
TXZ163-164-176>179-195>200-210>214-226-227-235>238-191530-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
1021 AM CDT WED JUN 18 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A WEAK STATIONARY FRONT DRAPED ACROSS SOUTHEASTERN TEXAS...WITH
LOW LEVEL WIND SHIFTS INITIATING FROM STORM SYSTEMS CURRENTLY
OVER THE HILL COUNTRY AND SOUTHEAST OKLAHOMA...WILL INCREASE THE
THREAT FOR LATE AFTERNOON TO EARLY EVENING THUNDERSTORMS. THE MAIN
THREAT FROM THESE STORMS WILL BE DAMAGING DOWNBURST WINDS IN
EXCESS OF 50 MPH. THE SEABREEZE WILL BECOME ACTIVE WITH SCATTERED
THUNDERSTORMS AS THE INTERIOR HEATS UP INTO THE 90S AROUND NOON.
PERIODS OF INTENSE RAINFALL WILL BE POSSIBLE AS THE SEABREEZES
INTERACT AND MAY LEAVE STORMS ANCHORED OVER AREAS LONG ENOUGH TO
BRING RAINFALL VERY ISOLATED ACCUMULATIONS OF 2 TO 3 INCHES BUT IN
GENERAL RAINFALL AMOUNTS SHOULD AVERAGE LESS THAN ONE HALF INCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE DAILY REGENERATION OF LOWER ATMOSPHERIC MOISTURE...WITH
VICINITY WIND SHIFT BOUNDARIES CREATED BY LOCAL SEA AND GULF
BREEZES AND SOUTHERN-MOVING NORTHERN TEXAS STORM SYSTEMS...WILL
KEEP A CHANCE FOR THUNDERSTORMS IN THE FORECAST EACH AND EVERY
DAY. ALTHOUGH MANY THUNDERSTORMS WILL JUST BRING BENEFICIAL RAINS
AND A COOL DOWN FROM THE AFTERNOON HEAT...A FEW STORMS COULD
BRIEFLY BECOME SEVERE IN THE LATE AFTERNOON TO EARLY EVENING
HOURS. THE MAIN THREATS FROM THESE SEVERE STORMS WILL BE DAMAGING
DOWNBURST WINDS AND LOCALLY MINOR FLOODING FROM HIGH HOURLY
RAINFALL RATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 18, 6:37 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
737 PM CDT WED JUN 18 2008
TXZ213-227-190145-
HARRIS-FORT BEND-
INCLUDING THE CITIES OF...HOUSTON...PASADENA...KATY...TOMBALL...
HUMBLE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG
737 PM CDT WED JUN 18 2008
STRONG THUNDERSTORMS OVER SOUTHWEST HARRIS AND EXTREME NORTHEAST
FORT BEND COUNTY WILL PERSIST FOR THE NEXT 30 TO 45 MINUTES.
FUNNEL CLOUDS HAVE BEEN SPOTTED NEAR U.S. HIGHWAY 59 AND THE GRAND
PARKWAY. WINDS WILL BRIEFLY GUST TO 35 MPH AND PEA SIZED HAIL WILL
ALSO BE POSSIBLE. THE STORM IS DRIFTING SOUTH AT 5 MPH BUT
BACKBUILDING TO THE NORTH WHICH MAY LEAD TO SOME LOCALLY HEAVY RAIN.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER WEATHER NEWS SOURCES FOR
FURTHER UPDATES AND POSSIBLE WARNINGS ON THESE STORMS.
Event by event
7 hail, 3 lightning, 1 thunderstorm wind. Local standard time, as filed.
Hail, Harris
- When
- June 18, 6:40 PM CST
- Where
- Harris County, 1.51 mi NNE of Houston Hgts
- Measured
- 0.88 in hail
- Property damage
- $8,000
- Reported by
- Amateur Radio
- Coordinates
- 29.770, -95.390
Nickel size hail was observed at the intersection of Briar Forest and Eldridge Parkway.
Hail, Harris
- When
- June 18, 6:45 PM CST
- Where
- Harris County, 1.51 mi NNE of Houston Hgts
- Measured
- 1 in hail
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 29.770, -95.390
Quarter size hail was observed at the intersection of Briar Forest and Eldridge Parkway.
Lightning, Fort Bend
- When
- June 18, 6:48 PM CST
- Where
- Fort Bend County, 2.27 mi NE of Dewalt
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -95.540
A house suffered considerable damage after a lightning strike sparked a fire.
Hail, Fort Bend
- When
- June 18, 7:00 PM CST
- Where
- Fort Bend County, 1.39 mi ESE of Clodine
- Measured
- 1.5 in hail
- Property damage
- $30,000
- Reported by
- NWS Employee
- Coordinates
- 29.690, -95.660
Hail ranging from quarter size to ping pong ball size was observed in the Mission Bend area.
Lightning, Harris
- When
- June 18, 7:00 PM CST
- Where
- Harris County, 1.93 mi WSW of Hermossey
- Property damage
- $35,000
- Reported by
- Newspaper
- Coordinates
- 29.770, -95.580
A home on the west side of Houston was damaged by a lightning strike. Fire was contained to the attic area, but smoke and water damage filled the two story home.
Lightning, Fort Bend
- When
- June 18, 7:00 PM CST
- Where
- Fort Bend County, 0.6 mi E of Stafford
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 29.620, -95.560
A home suffered some chimney damage from a lightning strike.
Hail, Harris
- When
- June 18, 7:05 PM CST
- Where
- Harris County, 1.51 mi NNE of Houston Hgts
- Measured
- 1.25 in hail
- Property damage
- $17,000
- Reported by
- Broadcast Media
- Coordinates
- 29.770, -95.390
Half dollar size hail was observed at the intersection of Beltway 8 and Westheimer.
Thunderstorm Wind, Harris
- When
- June 18, 7:15 PM CST
- Where
- Harris County, 1.51 mi NNE of Houston Hgts
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 29.770, -95.390
A strong thunderstorm wind gust occurred at the intersection of Highway 6 and Westheimer.
Hail, Harris
- When
- June 18, 7:16 PM CST
- Where
- Harris County, 1.51 mi NNE of Houston Hgts
- Measured
- 0.88 in hail
- Property damage
- $8,000
- Reported by
- Amateur Radio
- Coordinates
- 29.770, -95.390
Nickel size hail was observed at the intersection of Eldridge and Briar Forest.
Hail, Fort Bend
- When
- June 18, 8:15 PM CST
- Where
- Fort Bend County, 4.68 mi WNW of Clodine
- Measured
- 1 in hail
- Property damage
- $11,000
- Reported by
- Broadcast Media
- Coordinates
- 29.730, -95.750
Quarter size hail was observed in Cinco Ranch.
Hail, Walker
- When
- June 18, 10:35 PM CST
- Where
- Walker County, 4 mi N of New Waverly
- Measured
- 0.75 in hail
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 30.588, -95.500
Penny size hail was observed near the intersection of FM 2296 and Highway 75N.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Illinois, June 18 to 30, 20081 death · $30,000 · 1 event
- Tornado and Hail in Oklahoma, June 18, 2008$368,000 · EF2 · 6 events
- Hail and Damaging Winds in Wyoming, June 18, 20081 death · $1,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Texas, June 18 to 19, 20086 injured · $219,000 · 2 in hail · 17 events
- Flash Flooding in Missouri, June 18 to 19, 2008$675,000 · 3 events
- Tornado and Hail in Kansas, June 18, 2008$85,000 · EF1 · 22 events
- Flash Flood in Illinois, June 18, 2008$500,000 · 1 event
- Hail in Nebraska, June 18 to 19, 2008$350,000 · 4.5 in hail · 7 events
- Excessive Heat in Arizona, June 18 to 22, 200810 injured · 1 event
- Hail in Nebraska, June 18, 2008$357,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Kansas, June 18, 2008$30,000 · 1.25 in hail · 25 events
- Damaging Wind in Kansas, June 18, 2008$75,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117662, 117663, 117670, 117664, 117668, 117671, 117665, 117672, 117673, 117674, 117675.